Top
10
Doctor insights on: How Does Stopping Taking Estrogen Supplements Affect Bone Density

Share
1

1
How does stopping taking estrogen supplements affect bone density?

How does stopping taking estrogen supplements affect bone density?

Can cause decrease: Stopping estrogen will make bone loss occur at a faster rate. It will be important to take in adequate amounts of calcium and vitamin d. Exercise is also important for bone health. Avoid smoking which can increase bone loss, too. ...Read more

Dr. Randy Baker
1,994 doctors shared insights

Supplements (Definition)

A dietary supplement, also known as food supplement or nutritional supplement, is a preparation intended to supplement the diet and provide nutrients, such as vitamins, minerals, fiber, fatty acids, or amino acids, that may be missing or may not be consumed in sufficient quantities in a person's diet. Some countries define dietary supplements as foods, while ...Read more


2

2
Depo and low estrogen levels. Can you take the pill as well to increase estrogen levels? Had a bone density scan and it was fine.

Depo and low estrogen levels. Can you take the pill as well to increase estrogen levels? Had a bone density scan and it was fine.

Depeds on Goal: First of all, it depends on whether you are taking Depo Provera or lupron. Both can affect bone density and you should be on calcium and vitamin d. Really the answer to your question can be complicated and depends on what you are trying to accomplish by Depo-Provera and why. Some women may need estrogen pills/patches and other may not need anything at all. ...Read more

See 1 more doctor answer
4

4
Please tell me, could taking testosterone supplements increase bone density?

Please tell me, could taking testosterone supplements increase bone density?

Yes: Yes but it also can be dangerous if not being using for the correct medical condition, testosterone deficiency. ...Read more

5

5
My 64 years old mom’s bone density reading is -4.0 (osteoporosis level). How much calcium she need to supplement per day?

My 64 years old mom’s bone density reading is -4.0 (osteoporosis level). How much calcium she need to supplement per day?

Not much: Calcium is only 1 mineral in our bones, and we need mg, boron, silica, vanadium etc plus d3 & k2 plus several hormones to make bones grow. ...Read more

See 1 more doctor answer
6

6
If a person has osteoporosis due to severe vit d deficiency will calcium supplement helps to increase bone density?

If a person has osteoporosis due to severe vit d deficiency will calcium supplement helps to increase bone density?

Osteoporosis: If your doctor has not recommended calcium along with vitamin D you might need a doctor who knows a bit more about osteoporosis. Together these meds will help control your bone health but you might also need osteoporosis medicine. Please call the International Society for Clinical Densitometry at 860-259-1000. They will point you in the right direction. ...Read more

7

7
With isolated adrenal insufficiency likely due to LH and crest with digital ischemia, is estrogen/progesterone supplement needed to protect bones (estradiol < 20) given daily cortisol supp of 20-30mg?

With isolated adrenal insufficiency likely due to LH and crest with digital ischemia, is estrogen/progesterone supplement needed to protect bones (estradiol < 20) given daily cortisol supp of 20-30mg?

See below: If you are corticosteriods for a long period of time, you do need to be medications to protect your bones. Besides hormones, you could go a class of drugs known as bisphosphonates. Talk to your doctor about your options. ...Read more

See 1 more doctor answer
8

8
I took omeprazole for 3 years , if it had effected bone density, will this return to normal upon stopping the medication?Or is that bone loss longterm

I took omeprazole for 3 years , if it had effected bone density, will this return to normal upon stopping the medication?Or is that bone loss longterm

??: There is some data that all meds to reduce stomach acid (h2 antagonists and ppi's which is what Omeprazole is not with Tums (calcium carbonate) ) have an increased risk of fracture perhaps this is due to decreased magnesium also a risk with almost all anti seizure meds like Gabapentin please discuss with your doctor and take some vit d (vitamindcouncil.Org). ...Read more

See 1 more doctor answer
9

9
Can I stop bone density loss if it is caused by my prescription medications?

Can I stop bone density loss if it is caused by my prescription medications?

Depends: It depends on your age, menstrual status, medication history, underlying physical condition, dietary intake of protein, calcium, magnesium, phosphorus, vitamin d (building blocks of bone). Talk to your doc re: your meds and what can be done to compensate, or overcome the losses. ...Read more

10

10
Can I stop bone density loss if it is caused by prescribed medication?

Can I stop bone density loss if it is caused by prescribed medication?

Two choices: Depending on the medication used and duration of therapy, you can minimize such risk by optimizing your vitamin d and calcium intake. Obviously, the best choice will be to eliminate the offending agent or to use the lowest dose possible (such as in steroid use). If you happen to sustain fractures, then you will need an endocrine evaluation for further guidance. ...Read more

See 1 more doctor answer

Bone (Definition)

Bone is a living growing tissue made mostly of collagen (protein that provides soft framework) & the mineral calcium phosphate that adds strength & hardens the framework. Two types of bone are found in the body; cortical (dense compact outer layer) & trabecular (makes up inner layer, ...Read more


Dr. Robert Lang
1,155 doctors shared insights

Bone Density (Definition)

Bone density (or bone mineral density) is a medical term normally referring to the amount of mineral matter per square centimeter of bones. Bone density (or bmd) is used in clinical medicine as an indirect indicator of ...Read more